MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550250-38
Medical Device Problem Codes Leak/Splash (1354); Off-Label Use (1494); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device.The reported activation failure including expansion failures/inflation problem and leak/splash was confirmed.It was reported that the procedure was performed to treat a lesion in the tibial artery.It should be noted that the xience sierra, everolimus eluting coronary stent system, instructions for use (ifu) states: the xience sierra everolimus eluting coronary stent system is indicated for improving coronary luminal diameter in the following: patients with symptomatic ischemic heart disease due to discrete de novo native coronary lesions.For restoring coronary flow in patients experiencing acute myocardial infarction who present within 12 hours of symptom onset.For the treatment of patients with concomitant diabetes, acute coronary syndrome, dual vessel lesions (two lesions in two different epicardial vessels), lesions residing within small coronary vessels; lesions where treatment results in the jailing of side branches.For the treatment of patients presenting with in-stent restenosis in coronary artery lesions; chronic total occluded coronary artery lesions; and coronary artery bifurcation lesions.It is unknown if the ifu deviation contributed to the reported event.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the tibial artery.A 2.5x38mm xience sierra stent delivery system (sds) was prepped (air aspirated) prior to use without issues.The sds was advanced; however, once at the lesion site the balloon couldn't inflate and the device was slowly leaking pressure.The leak location was unknown.The sds was removed with the stent on the sds.The procedure was successfully completed with a new 2.5x38mm xience sierra stent.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10674300
Report Number2024168-2020-08564
Device Sequence Number2737640
Product Code NIQ
UDI-Device Identifier08717648227141
UDI-Public08717648227141
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2021
Device Model Number1550250-38
Device Catalogue Number1550250-38
Device Lot Number0031141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2020
Initial Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR